MAUDE Adverse Event Report: SYNTHES GMBH 3.0MM BIHEXAGONAL SCREWDRIVER WITH T-HANDLE

SYNTHES GMBH 3.0MM BIHEXAGONAL SCREWDRIVER WITH T-HANDLE
Catalog Number 03.607.001
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reporter is a synthes employee.: part: 03.607.001 lot: 7591730 manufacturing site: (b)(4).Release to warehouse date: september 12, 2011 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the screwdriver bihex ø3 w/t-handle was received at us customer quality (cq).Upon visual inspection, the distal tip of the device has broken off.The broken fragment was not returned.Dimensional inspection: measured dimensions: distal shaft od = conform middle shaft od = conform document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the distal tip of the complaint device has broken off.Although no definitive root-cause can be determined, it is likely the device encountered unintended forces greater than what the device was validated to withhold.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that prior to a procedure on (b)(6), 2021, it was discovered that a device in the loan set was damaged and had been delivered as such.Another instrument was used for the procedure.This report is for a 3.0mm bihexagonal screwdriver with t-handle.This is report 1 of 1 for (b)(4).

Brand Name
3.0MM BIHEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11787279
Report Number8030965-2021-03664
Device Sequence Number3634410
Product Code HXX
UDI-Device Identifier07611819185371
UDI-Public(01)07611819185371
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.001
Device Lot Number7591730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1